iCliniq logo

Ask a Doctor Online Now

HomeAnswersGeneral Medicineotitis externaWhy does ear pain increase after using prescribed ear drops?

Why the ear pain increased after using prescribed ear drops?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At June 21, 2018
Reviewed AtFebruary 8, 2024

Patient's Query

Hello doctor,

A few months back, I had ear pain and according to the doctor, I had a fungal infection and got my ear cleansed and prescribed some drops for my ear to be used. As I used those ear drops my ear pain got increased and it turned into a very severe pain I start feeling that some fluid was dropping from my throat and felt like that was fluid from my brain, also felt like my brain is drying from inside. And I could not sleep because it feels like something is frozen in my brain.

I am feeling better now but I still feel tension in my muscles and do not see any further progress in my condition. I feel like I have had muscle weakness and got to have some X-rays or something. Please advise.

Hello,

Welcome to icliniq.com.

I understand your concerns.

Regarding your ear pain, it is most likely what is called otitis externa which is an infection of the outer canal of the ear most likely fungal. Wet ear is the most common cause also called swimmer's ear. The most appropriate management:

  1. Keep your ear dry. Use earplugs when showering or swimming.
  2. Antifungal ear drops for ten days.
  3. Cipro ear drops three times for one week as antibiotic.
  4. Anti-inflammatory ear drops for one week.
  5. Follow up is required.

Regarding the brain fluid issue, it is not possible for the brain fluid to drain without being exposed to significant trauma.

As for your muscle weakness and tension, I need more details:

  1. Do you feel weakness on one side or both sides?
  2. Legs, arms, or both?
  3. Since when?
  4. Is it progressive?
  5. Is there stiffness in certain muscles?
  6. Have you tried any local creams or medications?

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

General Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy